Alert archive / Georgia / Freeze Warnings in 2017

Freeze Warning 1, NWS Atlanta, GA

March 3, 201761 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 3, 2017, 2:34 AM EST for 61 counties in Georgia. It took effect at Mar 4, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2017, 2:34 AM EST (07:34 UTC)
In effect from
Mar 4, 2017, 12:00 AM EST
Expired
Mar 4, 2017, 9:00 AM EST
In force
9 hr
Issued by
NWS Atlanta, GA
All 61 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2768 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS72 KFFC 030734
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
234 AM EST Fri Mar 3 2017

GAZ001>005-011-012-019>025-027-030>039-041>062-066>068-070>076-
032000-
/O.NEW.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Lamar-Monroe-Jones-Baldwin-Washington-Glascock-
Jefferson-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, and Milledgeville
234 AM EST Fri Mar 3 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from midnight tonight to 9 AM
EST Saturday.

* Locations...North and Most of Central Georgia.

* Temperatures...Upper 20s to Around Freezing.

* Timing...Midnight tonight to early Saturday morning.

* Impacts...Freezing temperatures may kill sensitive plants left
  outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
868 
WWUS72 KFFC 031909
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
209 PM EST Fri Mar 3 2017

GAZ069-081>084-040315-
/O.EXA.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/
Upson-Crawford-Bibb-Twiggs-Wilkinson-
Including the city of Macon
209 PM EST Fri Mar 3 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
SATURDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from midnight tonight to 9 AM
EST Saturday.

* Locations...North and Most of Central Georgia.

* Temperatures...Upper 20s to Around Freezing.

* Timing...Midnight tonight to early Saturday morning.

* Impacts...Freezing temperatures may kill sensitive plants left 
  outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

GAZ001>005-011-012-019>025-027-030>039-041>062-066>068-070>076-
040315-
/O.CON.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Lamar-Monroe-Jones-Baldwin-Washington-Glascock-
Jefferson-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, and Milledgeville
209 PM EST Fri Mar 3 2017

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST SATURDAY...

* Locations...North and Most of Central Georgia.

* Temperatures...Upper 20s to Around Freezing.

* Timing...Midnight tonight to early Saturday morning.

* Impacts...Freezing temperatures may kill sensitive plants left 
  outdoors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
522 
WWUS72 KFFC 041406
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
906 AM EST Sat Mar 4 2017


GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-081>084-
041515-
/O.EXP.KFFC.FZ.W.0001.000000T0000Z-170304T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd-
Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-
Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Crawford-Bibb-Twiggs-Wilkinson-
Including the cities of Calhoun, Rome, Cartersville, Gainesville,
Marietta, Atlanta, Lawrenceville, Athens, Carrollton, 
Douglasville, East Point, Decatur, Conyers, Covington, Newnan, 
Peachtree City, Griffin, Milledgeville, and Macon
906 AM EST Sat Mar 4 2017

...FREEZE WARNING HAS EXPIRED...

Temperatures have risen above freezing across the area.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 3, 12:15 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 3, 12:15 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1215 AM EST Fri Mar 3 2017

.PREV DISCUSSION... /issued 608 PM EST Thu Mar 2 2017/

UPDATE...
Updated for the 00Z Aviation Discussion.

PREV DISCUSSION... /Issued 300 PM EST Thu Mar 2 2017/

SHORT TERM /Tonight through Friday Night/...
High pressure will continue to build into the forecast area through
the short term. Dew points in the teens and 20s should dominate
the area by Friday afternoon...and a reinforcing cold front will
keep gusty northwest winds over north and central GA.

Temperatures will be closer to normal during the short term.
Expecting temperatures at or just below freezing Friday night
mainly across the north. A freeze warning may be needed for
portions of north GA Friday night but will let the next
shifts take another look. Temperatures for tonight should range
mostly in the 30s to near 40.

41

LONG TERM /Saturday through Thursday/...
No major concerns during long term portion of forecast. NW flow
aloft this weekend but upper ridging should build over southern
states late Sunday and early next week with temps 5 to 10 degs
above normal returning. Plenty of clouds and even a few starting
Monday with better chances Tuesday as SW flow and isentropic lift
increase. Too soon to indicate if any severe storms will be
possible but are favored climatologically in that pattern. Sfc low
and large scale lift not near as strong as with system yesterday.
Prolonged dry pattern appears likely based on medium range
guidance beyond Tuesday.

SNELSON

FIRE WEATHER...
Could see a significant wild fire risk Friday afternoon. Min RH
near 20 percent and wind gusts over 25 mph all afternoon. 10hr
fuels already down to 9-10 percent early this afternoon so could
even approach Red Flag criteria if things really dry out today and
Friday. Will continue to monitor but for now have issued Fire
Danger statement. May reach danger criteria on Saturday afternoon
as well though winds will be much weaker.

SNELSON

PREVIOUS LONG TERM DISCUSSION /Friday Night through Wednesday/...
/Issued 305 AM EST Thu Mar 2 2017/
Quiet weather to start the long term as dry high pressure moves
across the eastern U.S. Friday night and Saturday. Forecast low
temperatures are running 7-9 degrees below normal Friday night
with 32 or colder temperatures forecast for nearly all N and
portions of central Ga down toward LaGrange to Thomaston to Macon.
Forecast high temperatures are running 2-6 degrees below normal
on Saturday.

Dry weather continuing for Sunday with just increased cloud cover
as moisture moves over in the upper flow.

GFS and European models differ at least somewhat Monday into
Wednesday with increasing moisture and rain chances. The biggest
difference is the GFS is indicating a strong cold front moving
into n GA by 12z Wednesday with an axis of deep moisture
associated and the Euro is much weaker. Neither model was
forecasting much instability. Best period for rain chances look
to be Monday night into Wednesday... favoring N and W GA.

Forecast Temperatures generally below normal then warming above
normal after Sunday.

BDL

&&

.AVIATION...
06Z UPDATE...
VFR conditions to continue through the entirety of this forecast
cycle. Winds increase once again to include gusts to 25 kts by
this afternoon.

//ATL CONFIDENCE...06Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          60  31  60  35 /   0   0   0   0
Atlanta         58  34  59  39 /   0   0   0   0
Blairsville     49  26  56  32 /   0   0   0   0
Cartersville    56  30  60  36 /   0   0   0   0
Columbus        64  35  63  40 /   0   0   0   0
Gainesville     55  32  57  37 /   0   0   0   0
Macon           64  33  62  36 /   0   0   0   0
Rome            56  30  60  35 /   0   0   0   0
Peachtree City  60  31  60  35 /   0   0   0   0
Vidalia         66  37  62  40 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Kovacik
AVIATION...Deese
Hazardous weather outlook, Mar 2, 7:45 PM EST, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
745 PM EST Thu Mar 2 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040045-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
745 PM EST Thu Mar 2 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL
GEORGIA FRIDAY AFTERNOON...

Very dry and windy conditions are expected Friday afternoon.
Humidity values will fall to as low as 20 to 25 percent and
northwest winds will range from 10 to 20 MPH with a few gusts to
near 25 mph. The dry air, gusty winds and low fuel moisture values
will combine to produce dangerous fire weather conditions.

Also...there is a chance of thunderstorms Tuesday and Tuesday
night over portions of north and central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:31 AM ESTRed Flag WarningFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 68 more7 hr

Nearby

Freeze Warnings in Georgia, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.